Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 222, NWS Fort Worth, TX

May 19, 2015Bosque County, Hill County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 19, 2015, 2:37 PM CDT for Bosque County, Hill County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2015, 2:37 PM CDT (19:37 UTC)
Expired
May 19, 2015, 3:15 PM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bosque County, TX, Hill County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1766 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:09 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 19, 1:09 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT TUE MAY 19 2015

.AVIATION...
CONCERNS...SCATTERED SHOWERS/THUNDERSTORMS. MVFR REDEVELOPING
AFTER 06Z...GOING DOWN TO IFR BY 10Z WEDNESDAY.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAD ALREADY DEVELOPED
ACROSS NORTH AND CENTRAL TEXAS AS OF 1730Z. HAVE PLACED A TEMPO
TSRA FOR THE 19-24Z PERIOD IN THE METROPLEX AND WACO. EXPECT MVFR
CEILINGS TO SPREAD BACK NORTH OVERNIGHT TONIGHT. CEILINGS SHOULD
LOWER TO IFR BY 10Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN BE POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING...FOR
NOW HAVE PLACED VSCH STARTING AT 10Z.

58

&&

.UPDATE...
A SHORTWAVE WILL CONTINUE TRANSITING THE EASTERN TEXAS PANHANDLE
AND WESTERN OKLAHOMA TODAY. LATEST MESOSCALE GUIDANCE SUGGESTS THE
BULK OF THE ASSOCIATED PRECIPITATION WILL REMAIN NORTHWEST OF OUR
CWA...CLOSER TO A RETREATING SURFACE BOUNDARY. THIS WOULD APPEAR
TO SIGNIFICANTLY REDUCE THE FLOOD THREAT WITHIN THE FLASH FLOOD
WATCH TODAY...PARTICULARLY ACROSS THE SOUTHERN HALF WHERE THE
PRECIP-INDUCED MCV APPROACHING FROM SAN ANGELO IS NOW FAR LESS
DEFINED. HOWEVER...THE LACK OF MORNING ACTIVITY WILL HELP TO
SUFFICIENTLY DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. THE SUNNY
SKIES HEADING FOR THE SOUTHWESTERN ZONES WILL LIKELY FILL IN WITH
DENSE CUMULUS...BUT EVEN WITH EXTENSIVE CLOUD COVER...MLCAPE
VALUES ARE ALREADY APPROACHING 2000J/KG. DEW POINTS WILL REMAIN
NEAR 70F...WHICH COULD PUSH MLCAPE VALUES OVER 3000J/KG IN
SOUTHERN ZONES. EVEN WITH NO SURFACE FOCUS FOR INITIATION...THIS
INSTABILITY WILL BE UNCAPPED AND SHOULD RESULT IN DISORGANIZED
CONVECTION...NOT UNLIKE MONDAY AFTERNOON. MINIMAL STORM MOTION
WILL POSE A FLOODING THREAT...PARTICULARLY WHERE SIGNIFICANT
RAINFALL HAS OCCURRED IN RECENT DAYS. IN ADDITION...PRECIP-LOADING
IN A LOW-SHEAR ENVIRONMENT WILL RENEW A THREAT OF DAMAGING
DOWNBURST WINDS. CELLS WILL BE MORE PROGRESSIVE IN NORTHWEST
ZONES...BUT EXTRAORDINARY PW VALUES WILL ASSURE PRECIPITATION
EFFICIENCY THAT COULD RESULT IN FLASH FLOODING.

MIDDAY UPDATE REDUCED POPS IN MANY AREAS...DUE TO THE LACK OF
CONFIDENCE IN OVERALL COVERAGE AND STORM MOTION...BUT THE FLOOD
THREAT REMAINS...EVEN IN AREAS OUTSIDE OF THE ONGOING FLASH FLOOD
WATCH. POPS WERE RAISED IN SOUTHEAST ZONES WHERE INSTABILITY
SHOULD BE SUFFICIENT FOR 40- TO 50-PERCENT COVERAGE.

25

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT TUE MAY 19 2015/
A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE HEAVY
RAINFALL OVER THE CONCHO VALLEY AND BIG COUNTRY THIS MORNING.
LATEST RADAR TRENDS INDICATE SOME MESO-SCALE CIRCULATION IN THE
COMPLEX WHICH SHOULD CONTINUE TO SPAWN ADDITIONAL CONVECTION
THROUGH THE MORNING. SOME OF THESE SHOWERS AND THUNDERSTORMS
SHOULD REACH THE WESTERN ZONES OF NORTH TEXAS THIS MORNING AND
PRODUCE SOME HEAVY RAINFALL. THEREFORE...WE WILL ISSUE A FLASH
FLOOD WATCH ALONG AND WEST OF A LINE FROM LAMPASAS TO WEATHERFORD
TO BOWIE FOR TODAY. ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES
WITH SOME LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

WE EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS THE ENTIRE REGION THIS AFTERNOON WITH THE BEST
COVERAGE OF STORMS ACROSS THE NORTHWEST ZONES IN THE VICINITY OF A
STALLED COLD FRONT. STORMS THAT DEVELOP THIS AFTERNOON WILL BE
PRIMARILY HEAVY RAIN PRODUCERS BUT ALSO HAVE A POTENTIAL TO BECOME
MARGINALLY SEVERE WITH HAIL AND DOWNBURST WINDS.

THE COLD FRONT IS PROGGED TO LIFT TO NEAR THE RED RIVER TONIGHT
IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST.
THE FRONT SHOULD BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS
TONIGHT ESPECIALLY DURING THE EVENING WHEN A SHORTWAVE ROTATES
ACROSS THE REGION. WE WILL NEED TO MONITOR THE MOVEMENT OF THE
FRONT DURING THE DAY TODAY FOR A POSSIBLE EXTENSION/EXPANSION OF
THE FLASH FLOOD WATCH.

THE SHORTWAVE WILL MOVE TO THE NORTHEAST OVERNIGHT TONIGHT
THROUGH WEDNESDAY MORNING AND SHOULD BRING A BRIEF PERIOD OF LARGE
SCALE SUBSIDENCE AND DECREASING PRECIPITATION CHANCES.
HOWEVER...THIS WILL ONLY BE TEMPORARY AS LARGE SCALE LIFT INCREASE
ACROSS THE REGION WEDNESDAY AFTERNOON/NIGHT IN RESPONSE TO AN
APPROACHING UPPER LOW FROM THE WEST AND THE RETURN OF THE COLD
FRONT.

THE COLD FRONT IS FORECAST TO STALL OVER NORTH TEXAS WEDNESDAY
NIGHT AND THURSDAY. ALTHOUGH THE FRONT WILL CONTINUE TO BE A
SOURCE OF LIFT...SOME LARGE SCALE SUBSIDENCE UNDERNEATH A BUILDING
UPPER LEVEL RIDGE SHOULD LIMIT CONVECTION SOMEWHAT.

WE WILL CONTINUE TO CARRY CHANCE TO LIKELY POPS THURSDAY NIGHT
THROUGH MONDAY DUE TO NUMEROUS DISTURBANCES MOVING THROUGH
SOUTHWEST FLOW ALOFT. IT APPEARS THAT THE BEST POTENTIAL FOR
WIDESPREAD HEAVY RAINFALL WILL BE SUNDAY/SUNDAY NIGHT WHEN LARGE
SCALE FORCING WILL BE THE STRONGEST.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  71  82  66  75 /  40  60  50  50  30
WACO, TX              83  70  85  66  81 /  40  30  20  50  30
PARIS, TX             81  69  80  64  75 /  30  50  50  50  30
DENTON, TX            82  70  81  59  71 /  40  60  50  50  30
MCKINNEY, TX          81  70  82  62  75 /  30  60  50  50  30
DALLAS, TX            84  71  83  67  77 /  40  60  50  50  30
TERRELL, TX           84  71  83  64  78 /  40  40  40  50  30
CORSICANA, TX         85  69  84  68  79 /  40  30  30  50  30
TEMPLE, TX            84  70  84  68  82 /  40  20  20  50  30
MINERAL WELLS, TX     82  68  83  62  72 /  50  50  50  50  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ091-100>102-
115>117-129>132-141>143-156.

&&

58/25
Hazardous weather outlook, May 19, 3:48 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CDT TUE MAY 19 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
348 AM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE WESTERN THIRD OF
NORTH TEXAS TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE REST OF THE REGION. A FEW STORMS COULD BRIEFLY REACH
STRONG TO SEVERE LIMITS WITH HAIL...DAMAGING WINDS...AND FREQUENT
LIGHTING.

LOCALLY HEAVY RAINFALL ON TOP OF SATURATED SOILS MAY POSE A
FLOODING PROBLEM...ESPECIALLY ALONG AND WEST OF A LINE FROM BOWIE
TO GLEN ROSE TO LAMPASAS WHERE RAINFALL TOTALS OF ONE TO TWO
INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH MONDAY. ISOLATED AREAS OF SEVERE WEATHER WILL
BE POSSIBLE EACH DAY...ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY
RAIN AND FLOODING.

SEVERE WEATHER CHANCES WILL INCREASE THIS COMING WEEKEND...THOUGH
MANY UNCERTAINTIES EXIST ON OVERALL THREATS AND SYSTEM EVOLUTION
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:15 PM CDTFlash Flood WarningFWDBell, Coryell, Falls, McLennan2 hr
May 18, 8:03 PM CDTAreal Flood AdvisoryFWDMilam117 min
May 18, 8:26 PM CDTAreal Flood AdvisoryFWDBell2 hr
May 18, 8:36 PM CDTRiver Flood WarningFWDLimestone40 hr
May 18, 8:41 PM CDTSpecial Weather StatementFWDBell49 min
May 18, 9:17 PM CDTSpecial Weather StatementFWDBell28 min
May 18, 10:44 PM CDTSpecial Weather StatementFWDBell, Robertson46 min
May 19, 3:48 AM CDTFlash Flood WatchFWDCollin, Comanche, Cooke, Dallas, Delta, Denton and 24 more32 hr
May 19, 2:50 PM CDTSpecial Weather StatementFWDEllis40 min
May 19, 3:07 PM CDTAreal Flood AdvisoryFWDHill3 hr
May 19, 3:09 PM CDTTornado WarningFWDEllis36 min
May 19, 3:13 PM CDTSevere Thunderstorm WarningFWDHill, Johnson41 min
May 19, 4:10 PM CDTRiver Flood WarningFWDCollin34 hr
May 19, 4:18 PM CDTSevere Thunderstorm WarningFWDYoung57 min
May 19, 4:31 PM CDTSpecial Weather StatementFWDKaufman44 min
May 19, 5:11 PM CDTSevere Thunderstorm WarningFWDYoung49 min
May 19, 5:25 PM CDTSpecial Weather StatementFWDPalo Pinto50 min
May 19, 5:33 PM CDTTornado Warning Tornado observedFWDJack, Young27 min
May 19, 5:40 PM CDTSevere Thunderstorm WarningFWDPalo Pinto50 min
May 19, 5:46 PM CDTAreal Flood AdvisoryFWDYoung3 hr
May 19, 5:56 PM CDTTornado WarningFWDJack49 min
May 19, 5:57 PM CDTSevere Thunderstorm WarningFWDYoung63 min
May 19, 5:59 PM CDTTornado WarningFWDPalo Pinto46 min
May 19, 6:26 PM CDTTornado Warning Tornado observedFWDPalo Pinto49 min
May 19, 6:36 PM CDTAreal Flood AdvisoryFWDJack3 hr
May 19, 6:47 PM CDTSevere Thunderstorm WarningFWDJack, Young58 min
May 19, 6:48 PM CDTSevere Thunderstorm WarningFWDPalo Pinto42 min
May 19, 6:56 PM CDTSevere Thunderstorm WarningFWDJack, Young49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.